MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 4-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 4-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR426
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device not returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were x-rays taken to locate the needle piece(s)? was there any additional tissue damage as a result of searching for the needle piece? what is current condition of the patient? what tissue structure was it located?.
 
Event or Problem Description
It was reported that a patient underwent a hand procedure on (b)(6) 2020 and suture was used.During the procedure, the needle broke.The broken needle found and remove from the patient.Another like device was used to complete the surgery.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/15/2021.  a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.  additional information was requested and the following was obtained: were x-rays taken to locate the needle piece(s)? no.Was there any additional tissue damage as a result of searching for the needle piece? no.What is current condition of the patient? normal.What tissue structure was it located? unknown.Device return status/follow up? no device was returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VICRYL RAPIDE SUTURE 27"(70CM) 4-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11030382
Report Number2210968-2020-10044
Device Sequence Number17015803
Product Code GAM
UDI-Device Identifier10705031134669
UDI-Public10705031134669
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberVR426
Device Catalogue NumberVR426
Device Lot NumberAN2199
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/15/2021
Patient Sequence Number1
Patient Age50 YR